Alert archive / Colorado / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 95, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 3, 2020, 7:01 PM MDT for Lincoln County, Washington County, Colorado. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2020, 7:01 PM MDT (01:01 UTC)
- Expired
- Jul 3, 2020, 7:45 PM MDT
- In force
- 44 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lincoln County, CO, Washington County, CO
The radar
The Denver radar (KFTG), 123 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.0 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2725 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
322
WUUS55 KBOU 040101
SVRBOU
COC073-121-040145-
/O.NEW.KBOU.SV.W.0095.200704T0101Z-200704T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
701 PM MDT Fri Jul 3 2020
The National Weather Service in Denver Colorado has issued a
* Severe Thunderstorm Warning for...
Southeastern Washington County in northeastern Colorado...
Northeastern Lincoln County in east central Colorado...
* Until 745 PM MDT.
* At 701 PM MDT, a severe thunderstorm was located 9 miles south of
Thurman, or 14 miles northwest of Flagler, moving southeast at 20
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees. Hail damage to
vehicles is expected.
* Locations impacted include...
Arriba, Thurman, Arickaree School, Cope, Anton and Elba.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3957 10316 3918 10316 3936 10344 4008 10335
4006 10281 3958 10280
TIME...MOT...LOC 0101Z 326DEG 19KT 3945 10324
HAIL...1.00IN
WIND...60MPH
$$
ENTREKIN2 follow-up statements
244
WWUS55 KBOU 040128
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
728 PM MDT Fri Jul 3 2020
COC073-121-040145-
/O.CON.KBOU.SV.W.0095.000000T0000Z-200704T0145Z/
Washington CO-Lincoln CO-
728 PM MDT Fri Jul 3 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR SOUTHEASTERN WASHINGTON AND NORTHEASTERN LINCOLN COUNTIES...
At 728 PM MDT, a severe thunderstorm was located 7 miles east of
Thurman, or 21 miles north of Flagler, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees. Hail damage to
vehicles is expected.
Locations impacted include...
Arriba, Thurman, Arickaree School, Cope, Anton and Elba.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3957 10316 3918 10316 3936 10344 4008 10335
4006 10281 3958 10280
TIME...MOT...LOC 0128Z 210DEG 35KT 3960 10307
HAIL...1.00IN
WIND...60MPH
$$
ENTREKIN803
WWUS55 KBOU 040144
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
744 PM MDT Fri Jul 3 2020
COC073-121-040150-
/O.EXP.KBOU.SV.W.0095.000000T0000Z-200704T0145Z/
Washington CO-Lincoln CO-
744 PM MDT Fri Jul 3 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON AND
NORTHEASTERN LINCOLN COUNTIES WILL EXPIRE AT 745 PM MDT...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.
LAT...LON 3957 10316 3918 10316 3936 10344 4008 10335
4006 10281 3958 10280
TIME...MOT...LOC 0140Z 210DEG 30KT 3968 10303
$$
ENTREKINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:38 PM MDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jul 3, 3:38 PM MDT, 3 hours 23 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 338 PM MDT Fri Jul 3 2020 .SHORT TERM...(This evening through Saturday) Issued at 338 PM MDT Fri Jul 3 2020 A single severe thunderstorm has developed over Douglas County and appears to be weakening as it moves northeastward. Additional weak shower activity has also been brewing over the southern Front Range foothills. Outflow boundaries from these showers may kick off additional thunderstorm activity over the I-25 corridor to the north of Denver in the next few hours. HRRR model runs show the evening convection consolidating as a line over Weld, Morgan, Adams and Lincoln Counties after 6 PM this evening. Southeasterly winds on the plains with dew points in the lower to mid 50s will provide decent inflow to keep showers developing as the progress eastward. The forecast will have scattered thunderstorms on the plains through the late evening. A few cells may produce moderate to large hail at times. Another day with morning sun and afternoon thunderstorms seems to be in store for Saturday. The weak southwesterly flow aloft will continue while moist air and weak low pressure also remains in place. CAPE values from the NAM show lower values tomorrow, compared with this afternoon. So the threat of severe storms should be lower, but scattered afternoon coverage will still be possible. Temperatures should also reach the lower 90s on the plains again. .LONG TERM...(Saturday night through Friday) Issued at 338 PM MDT Fri Jul 3 2020 The ridge of high pressure aloft will remain over Colorado and persist through next week. Afternoon and evening showers and storms are expected to continue over the weekend, but warmer temperatures and drier air aloft will decrease the chances of convection through next week. There will be considerably less precipitation across the area after Monday. Models show 700 hPa temperatures frequently warmer than 60 F over the plains with generally decreasing humidity. Surface high temperatures will be in the 90s most of the week on the plains. There will still be some summer storms, but much decreased in coverage and intensity. Upper level flow will turn slightly more westerly over the weekend, as an upper trough over the Pacific Northwest advances eastward. Flow will turn back to southwesterly from Monday night the rest of the week. Fire concerns on the plains will be increasing through next week due to the warming temperatures and decreasing precipitation, though strong winds are not expected. Heat may also become a concern as temperatures continue to rise, especially for the heat islands of the urban corridor. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 338 PM MDT Fri Jul 3 2020 Afternoon thunderstorms are moving out of Douglas County and appear to be far enough east that impact on Denver area airports will be minimal. Additional showers are still possible for the next few hours as storms are still brewing over the foothills of Park, Jefferson, Clear Creek and Pitkin Counties. Outflow boundaries from the Douglas County are presently moving over KAPA and should move over KDEN between 4 PM and 5 PM. Gusts of 35 to 40 knots will be possible. After the next couple hours of shower activity, the rest of tonight should be benign with winds returning to southerlies. Another round of thunderstorms are expected for Saturday afternoon. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Dankers LONG TERM...DiRenzo AVIATION...Dankers
Hazardous weather outlook, Jul 3, 10:53 AM MDT, 8 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1053 AM MDT Fri Jul 3 2020 COZ030>051-041700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1053 AM MDT Fri Jul 3 2020 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Scattered thunderstorms are expected over the Front Range foothills by early this afternoon which will then move across the plains through the late afternoon and early evening hours. Isolated severe thunderstorms may develop as the storms move east of a Fort Morgan to Limon line. Wind gusts up to 60 mph and hail up to an inch in diameter will be the main threat. In addition, heavy rainfall may cause some minor flooding over portions of the plains as well. The shower and thunderstorm activity will gradually end over the plains during the evening hours. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Storm coverage will increase further on Saturday as moisture remains high. While coverage will be slightly less Sunday, this weekend's storms will be quite wet and may produce heavy rain for localized flooding issues. Further east, more instability will allow for a better chance of hail and gusty outflow winds. Putting lightning on top off all the hazards mentioned above, all people planning on spending the holiday weekend outside need to make sure they have a way of receiving weather alerts. Monday through Wednesday will bring a warmer and drier weather pattern due to westerly flow aloft increasing. Tuesday and Wednesday may be within a few degrees of the record high temperatures for those dates. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. However, any reports of severe weather would be appreciated.
In the hours before
Special weather statement, Jul 3, 4:34 PM MDT, 2 hours 27 minutes before
Special Weather Statement National Weather Service Denver CO 434 PM MDT Fri Jul 3 2020 COZ044-032315- Morgan County CO- 434 PM MDT Fri Jul 3 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MORGAN COUNTY UNTIL 515 PM MDT... At 434 PM MDT, Doppler radar was tracking a strong thunderstorm near Fort Morgan, moving north at 10 mph. Nickel size hail, heavy rain and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Fort Morgan, Brush and Log Lane Village. LAT...LON 4012 10359 4012 10384 4034 10393 4034 10360 TIME...MOT...LOC 2234Z 171DEG 10KT 4021 10376 ENTREKIN
Special weather statement, Jul 3, 5:14 PM MDT, 1 hour 47 minutes before
Special Weather Statement National Weather Service Denver CO 514 PM MDT Fri Jul 3 2020 COZ044-032345- Morgan County CO- 514 PM MDT Fri Jul 3 2020 ...Brief Landspout Tornado Sighted... At 509 PM MDT, trained weather spotters reported several weak landspout tornadoes just south of a line from Wiggins to Fort Morgan. Conditions continue to favor the potential for landspouts as storms develop; however at this time it is unknown which if any storm would produce a landspout. Any landspouts which develop are expected to pose a limited threat. Locations impacted include... Fort Morgan, Brush, Wiggins, Log Lane Village, Weldona, Twelve-Mile Corner, Jackson Reservoir, Adena School and Goodrich. Landspout tornadoes can form with a developing thunderstorm before rain, hail, and even thunder is observed. Landspout tornadoes are not usually associated with a wall cloud and are often difficult to detect with weather radar. && LAT...LON 4044 10409 4027 10350 4001 10367 4013 10415 ENTREKIN
Local storm report, Jul 3, 5:38 PM MDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
538 PM MDT FRI JUL 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL 3 N ADENA SCHOOL 40.17N 103.79W
07/03/2020 E0.88 INCH MORGAN CO TRAINED SPOTTER
&&Local storm report, Jul 3, 6:00 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
600 PM MDT FRI JUL 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM HAIL 2 SSW WOODROW 39.95N 103.59W
07/03/2020 E1.00 INCH WASHINGTON CO PUBLIC
HAIL COVERING THE HIGHWAY.
&&
JLSLocal storm report, Jul 3, 6:08 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
608 PM MDT FRI JUL 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM HAIL 1 NNW LINDON 39.74N 103.41W
07/03/2020 E0.88 INCH WASHINGTON CO STORM CHASER
&&
JLSSpecial weather statement, Jul 3, 6:26 PM MDT, 35 minutes before
Special Weather Statement
National Weather Service Denver CO
626 PM MDT Fri Jul 3 2020
COZ038-042-040115-
Northeast Weld County CO-
Larimer County Below 6000 Feet/Northwest Weld County CO-
626 PM MDT Fri Jul 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WELD COUNTY UNTIL
715 PM MDT...
At 625 PM MDT, Doppler radar was tracking a strong thunderstorm 6
miles north of Pawnee Buttes, or 27 miles southwest of Kimball,
moving northeast at 15 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Grover, New Raymer, Keota, Stoneham, Hereford, Briggsdale and Pawnee
Buttes.
LAT...LON 4099 10358 4055 10358 4063 10446 4100 10435
4100 10403
TIME...MOT...LOC 0025Z 212DEG 44KT 4091 10396
ENTREKINThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 6:13 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln, Washington | 47 min |
| Jul 3, 6:26 PM MDT | Special Weather Statement | BOU | Weld | 49 min |
| Jul 3, 6:32 PM MDT | Tornado Warning | BOU | Lincoln | 28 min |
| Jul 3, 6:44 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 46 min |
| Jul 4, 12:40 PM MDT | Areal Flood Advisory | BOU | Larimer | 110 min |
| Jul 4, 2:35 PM MDT | Special Weather Statement | BOU | Douglas | 25 min |
| Jul 4, 3:13 PM MDT | Areal Flood Advisory | BOU | Douglas | 92 min |
| Jul 4, 3:37 PM MDT | Special Weather Statement | BOU | Denver | 38 min |
| Jul 4, 3:57 PM MDT | Areal Flood Advisory | BOU | Arapahoe | 93 min |
| Jul 4, 4:00 PM MDT | Areal Flood Advisory | BOU | Elbert | 90 min |
| Jul 4, 4:14 PM MDT | Special Weather Statement | BOU | Weld | 46 min |
| Jul 4, 4:15 PM MDT | Flash Flood Warning | BOU | Arapahoe | 2 hr |
| Jul 4, 4:33 PM MDT | Areal Flood Advisory | BOU | Adams, Denver | 117 min |
| Jul 4, 5:17 PM MDT | Areal Flood Advisory | BOU | Adams | 88 min |
| Jul 4, 5:27 PM MDT | Special Weather Statement | BOU | Crowley | 48 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.